Rituximab and low neutrophil count

Hi, has anyone on here had rituximab treatment and had a very low neutrophil count. My sister has CCS and have just been researching and there seems to be a link of patients developing neutropenia, I just wanted to see if anyone else has experienced this or has any advice. We are attending addenbrookes tomorrow so we're in good hands hopefully.

Thank you

4 Replies

oldestnewest
  • Cloe

    Hope you are well.

    Am very interested in your findings so I hope you don't mind if I follow your post.

    I am not on any meds but have a constantly low neutrophil count (2 or 3) and should I catch a cold then it really dips down (high 1s) and my haematologist says there is an underlying auto-immune but can't say what - I am 57 and had arthritis in my hands since age 34 - been told it isn't RA and yet it can't be OA - also needed a THR age 52

  • Hi I have just have rituximab and my 4th time to help me reduce steroids...feel a lot better in terms of joint pain

  • Sorry, Cloe, just had my last of 4 rituxan injections & my neutrophil count is a bit high...absolute neutrophils are also high. June 1st was last injection & last labs were on June 19. I have Rheumatoid Vasculitis & would be dead by now without Rituxan-- my symptoms are so severe & life threatening. I am/ was an Appaloosa horse breeder, selling my foals all over the Globe from my Kansas farm.

  • Hi, my sister saw her consultant today, we had researched and found neutropenia can be one of the side effects of rituximab which there is a bit on the web if anyone chooses to research but not much specific to Vasculitus. Generally patients will get a reaction around 4wks after rituximab and rarer after that, which is my sisters case. She will be seeing the haematologist Tuesday who will probably book her in for a bone marrow biopsy to further diagnose the cause to plan treatment. I don't get a sense it is untreatable or life long but can take time to go back to normal, just needs monitoring and treating when necessary. Thanks for your replies!! Wishing you all well!! 😊

You may also like...